Alert archive / Pennsylvania / Severe Thunderstorm Warnings in 2008

Severe Thunderstorm Warning 151, NWS State College, PA

August 2, 2008Lancaster County, York County, Pennsylvania

NWS State College, PA issued this severe thunderstorm warning at Aug 2, 2008, 4:42 PM EDT for Lancaster County, York County, Pennsylvania. It was in force for 93 min. 7 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Aug 2, 2008, 4:42 PM EDT (20:42 UTC)
Expired
Aug 2, 2008, 6:15 PM EDT
In force
93 min
Issued by
NWS State College, PA
Area
Storm-based polygon

Counties Lancaster County, PA, York County, PA

The radar

The Sterling radar (KLWX), 133 km from the middle of the area, began a volume at 20:44 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Aug 2, 4:55 PM EDTHAIL 0.88Bainbridge, PA
Aug 2, 5:00 PM EDTHAIL 1.754 Sse York Haven, PA1.5 TO 2 INCH HAIL REPORTED IN MT WOLF.
Aug 2, 5:02 PM EDTHAIL 22 Sse Dallastown, PA
Aug 2, 5:07 PM EDTFUNNEL CLOUD1 N Red Lion, PASPOTTER REPORTED A FUNNEL CLOUD WITH POSSIBLE DEBRIS JUST NORTH OF RED LION.
Aug 2, 5:07 PM EDTHAIL 1.752 E York, PAGOLFBALL-SIZE HAIL REPORTED IN SPRINGETTSBURY TWP.
Aug 2, 5:12 PM EDTHAIL 1.75York, PA
Aug 2, 5:20 PM EDTFUNNEL CLOUD2 Ene Red Lion, PA

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 4 storm reports to this severe thunderstorm warning; the first came 18 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Aug 2, 1:56 PM EDTSevere Thunderstorm WatchSPC8 hr

The nearest sounding before it

Washington/Dulle, VA (KIAD), launched 12:00Z, 8.7 hours before the alert went out and 132 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Washington/Dulle, VA at 12:00Z on 2008-08-02Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 17 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Washington/Dulle, VA at 12:00Z on 2008-08-02The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 88 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
17 J/kg
Mixed-layer CIN
-223 J/kg
Mixed-layer LCL
1825 m above ground
0-6 km bulk shear
30 kt
0-1 km storm-relative helicity
88 m²/s²
0-3 km storm-relative helicity
58 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS51 KCTP 022042
SVRCTP
PAC071-133-022215-
/O.NEW.KCTP.SV.W.0151.080802T2042Z-080802T2215Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE STATE COLLEGE PA
442 PM EDT SAT AUG 2 2008

THE NATIONAL WEATHER SERVICE IN STATE COLLEGE PA HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  EASTERN YORK COUNTY IN SOUTH CENTRAL PENNSYLVANIA...
  SOUTHWESTERN LANCASTER COUNTY IN SOUTH CENTRAL PENNSYLVANIA...

* UNTIL 615 PM EDT

* AT 439 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED NEAR
  MANCHESTER...OR 7 MILES NORTH OF YORK...AND MOVING SOUTHEAST AT 24
  MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  YORK AROUND 450 PM EDT...
  MAYTOWN AROUND 455 PM EDT...
  HALLAM AND STONYBROOK AROUND 500 PM EDT...
  WRIGHTSVILLE AND DALLASTOWN AROUND 505 PM EDT...
  WINDSOR AND RED LION AROUND 510 PM EDT...
  MOUNTVILLE AROUND 515 PM EDT...

THIS WILL IMPACT THE FOLLOWING CENTRAL PENNSYLVANIA INTERSTATES...
I-83 BETWEEN MILE MARKERS 10 AND 30.

THIS WILL ALSO IMPACT THE FOLLOWING MAJOR ROADS...ROUTE 30...ROUTE
222.

CONTINUOUS CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS SEVERE
THUNDERSTORM. MOVE INDOORS IMMEDIATELY REMEMBER...IF YOU CAN HEAR
THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING.

SEEK SHELTER INSIDE A STURDY LOCATION NOW.

PLEASE REPORT HAIL...STRONG WINDS OR WIND DAMAGE TO THE NATIONAL
WEATHER SERVICE BY CALLING TOLL FREE...1 8 7 7 6 3 3 6 7 7 2.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM EDT
SATURDAY EVENING FOR SOUTH CENTRAL PENNSYLVANIA.

LAT...LON 3973 7659 4005 7685 4013 7677 4014 7674
      4014 7672 4015 7670 4014 7660 3983 7607
      3972 7629 3971 7650
TIME...MOT...LOC 2042Z 305DEG 21KT 4005 7672

$$

FORECASTER: LAMBERT

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS State College, PA wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 2, 3:35 PM EDT, 1 hour 7 minutes earlier.

Area forecast discussion, Aug 2, 3:35 PM EDT, 1 hour 7 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE STATE COLLEGE PA
335 PM EDT SAT AUG 2 2008

.SYNOPSIS...
SHOWERS AND THUNDERSTORMS ASSOCIATED WITH AN UPPER LEVEL LOW OVER
LAKE ONTARIO AND SURFACE COLD FRONT MOVING SOUTHWARD THROUGH
CENTRAL PENNSYLVANIA WILL CONTINUE INTO THIS EVENING...THEN
DISSIPATE LATER TONIGHT. SUNDAY INTO EARLY NEXT WEEK LOOKS DRY
COURTESY OF HIGH PRESSURE.

&&

.NEAR TERM /UNTIL 6 AM SUNDAY MORNING/...
SCT/NMRS TSRA ACTIVITY ONGOING ACROSS SRN PA ATTM...PRIMARILY
ASSOC WITH SECONDARY SFC TROF ROTATING SWD FM UPR LVL LOW OVR LAKE
ONTARIO. AS EXPECTED...RENEWED CONVECTION HAS BEEN AIDED BY
DIURNAL HEATING AND STEEPENING LOW/MID LVL LAPSE RATES WITHIN H5
THERMAL TROF. XPECT CONVECTION TO CONT ACROSS SRN PA THROUGH THE
REMAINDER OF THE AFTN AND PSBLY INTO EARLY THIS EVE. A SVR TSTORM
WATCH REMAINS IN EFFECT FOR THE SRN TIER COUNTIES UNTL 8 PM LOCAL
TIME.

LOSS OF DAYTIME HEATING WILL LEAD TO DIMINISHING CONVECTION LATER
THIS EVE INTO EARLY TNT. A FEW SHOWERS MAY LINGER OVR THE NRN TIER
CLOSE TO THE UPR LOW. OTHERWISE...SCT-BKN CU FIELD SHOULD GIVE WAY
TO MAINLY CLEAR SKIES AFTER MIDNIGHT. SOME PATCHY FOG MAY DEVELOP
TWD MORNING ESP WHERE IT RAINED.

&&

.SHORT TERM /SUNDAY/...
THE UPPER LEVEL LOW MOVES JUST EAST OF OUR AREA FOR SUNDAY
LEAVING MOSTLY SUNNY SKIES FOR MOST AREAS. HOWEVER WITH THE COLD
TEMPERATURES ALOFT...STILL CANNOT RULE OUT AN ISOLATED
THUNDERSTORM ACROSS THE NCENT/NORTHEAST ZONES DURING THE AFTN.
HAVE KEPT IN SOME LOW POPS HERE. HIGH TEMPS SHOULD BE A FEW
DEGREES BLW CLIMO.

&&

.LONG TERM /SUNDAY NIGHT THROUGH SATURDAY/...
ENSEMBLES CONTINUE TO PROG INCREASING HEIGHTS MON-TUE AS WESTERN
RIDGE SLOWLY DRIFTS EAST. SEVERAL MEMBERS CONTINUE TO HINT AT
DEVELOPING TROUGH ACROSS WESTERN PROVINCES OF CANADA SLIDING INTO
NORTHERN TIER U.S. AROUND TUE-WED. 850MB THERMAL RIDGE POKES +22 TO
+24 DEG C AIR TOWARDS MID-ATLANTIC TUE AFTN...WITH SLIGHT COOLING
WED. HOW HOT WE WILL GET HINGES ON MOISTURE IN THE BNDRY LYR. IF WE
DRY OUT THE LLVL/S QUICK ENOUGH...WE CAN LOWER HEAT CAPACITY AND
BUMP TEMPS WARMER...SO WILL GO WITH UPPER 80S TO LOWER 90S. PWAT
VALUES APPEAR TO SLIDE UP TOWARDS 2-2.5IN...WHICH SHUD HELP LIMIT
OUR DIURNAL SWING GIVEN WARM AIRMASS. BOTH TUE-WED WILL BE
HAZY...HOT...HUMID FOR MUCH OF CENTRAL PA WITH BEST CHC FOR
CONVECTION FIRING ALONG AND PRE-FRONTAL WED AFTN AS ATMS BECOME
UNSTABLE WITH NW APPROACHING TROUGH.

ATTM MINIMAL SPREAD IS ADVERTISED BY ENSEMBLES WITH LATE WEEK TROUGH.
WEAK RIDGE WILL EASILY SLIDE EAST...AS -2 STD DEV TROUGH DIGS INTO
SOUTHERN QUEBEC/ONTARIO THUR. ONCE FRONT PUSHES THROUGH...850MB
TEMPS QUICKLY FALL TO +12 TO +15 DEG C. LOW CHC POPS TO CLOSE OUT
THE WEEK AS A WEAK NW FLOW REGIME BUILDS IN BEHIND TROUGH. TEMPS
SHOULD RETURN TO NEAR SEASONAL FRI-SAT.

&&

.AVIATION /19Z SATURDAY THROUGH THURSDAY/...
EXTENSIVE CU FIELD /BASES 3-7KFT AGL/ SHOULD DISSIPATE LATER THIS
EVE WITH THE LOSS OF DAYTIME HEATING. SCT/NMRS SHRA/TSRA WILL CONT
TO DEVELOP ACROSS SRN PA AS A COLD FNT PUSHES SWD THROUGH CENTRAL
PENN. VFR CONDS XPECTED TO CONT INTO TNT...BUT LCL MVFR/IFR WILL
BE PSBL IN TSRA.

SKIES SHOULD GRADUALLY CLR OVERNIGHT WITH SOME AREAS OF IFR/MVFR
FOG. VFR FLYING XPECTED SUN WITH MORE AFTN CU. AN ISOLD SHRA WILL
BE PSBL OVER THE NRN AIRFIELDS.

ASIDE FROM SOME FOG IN THE MORNING...AN EXTENDED PERIOD OF VFR
CONDITIONS SHOULD LAST INTO EARLY NEXT WEEK AS HIGH PRES MOVES IN.

&&

.CTP WATCHES/WARNINGS/ADVISORIES...
NONE.

&&

SYNOPSIS...STEINBUGL
NEAR TERM...STEINBUGL
SHORT TERM...STEINBUGL
LONG TERM...BEACHLER
AVIATION...STEINBUGL
Hazardous weather outlook, Aug 2, 2:05 PM EDT, 2 hours 37 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE STATE COLLEGE PA
205 PM EDT SAT AUG 2 2008

PAZ004>006-010>012-017>019-024>028-037-041-042-045-046-049>053-
056>059-063-031815-
WARREN-MCKEAN-POTTER-ELK-CAMERON-NORTHERN CLINTON-CLEARFIELD-
NORTHERN CENTRE-SOUTHERN CENTRE-CAMBRIA-BLAIR-HUNTINGDON-MIFFLIN-
JUNIATA-TIOGA-NORTHERN LYCOMING-SULLIVAN-SOUTHERN CLINTON-
SOUTHERN LYCOMING-UNION-SNYDER-MONTOUR-NORTHUMBERLAND-COLUMBIA-PERRY-
DAUPHIN-SCHUYLKILL-LEBANON-CUMBERLAND-
205 PM EDT SAT AUG 2 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL PENNSYLVANIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT

THE PROBABILITY OF ORGANIZED SEVERE WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

THE PROBABILITY OF ORGANIZED SEVERE WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

PAZ033>036-031815-
SOMERSET-BEDFORD-FULTON-FRANKLIN-
205 PM EDT SAT AUG 2 2008

...SEVERE THUNDERSTORM WATCH 793 IN EFFECT UNTIL 8 PM EDT THIS
EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL PENNSYLVANIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO
WEATHER.GOV/STATECOLLEGE ON THE INTERNET FOR MORE
INFORMATION ABOUT THE FOLLOWING HAZARDS.

   SEVERE THUNDERSTORM WATCH.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

THE PROBABILITY OF ORGANIZED SEVERE WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

PAZ064>066-031815-
ADAMS-YORK-LANCASTER-
205 PM EDT SAT AUG 2 2008

...SEVERE THUNDERSTORM WATCH 793 IN EFFECT UNTIL 8 PM EDT THIS
EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL PENNSYLVANIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO
WEATHER.GOV/STATECOLLEGE ON THE INTERNET FOR MORE
INFORMATION ABOUT THE FOLLOWING HAZARDS.

   SEVERE THUNDERSTORM WATCH.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

THE PROBABILITY OF ORGANIZED SEVERE WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

In the hours before

Special weather statement, Aug 2, 2:51 PM EDT, 1 hour 51 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
251 PM EDT SAT AUG 2 2008

PAZ028-056-057-063-021915-
CUMBERLAND PA-DAUPHIN PA-JUNIATA PA-PERRY PA-
251 PM EDT SAT AUG 2 2008

...A STRONG THUNDERSTORM WILL AFFECT CENTRAL JUNIATA...CENTRAL
PERRY...NORTH CENTRAL CUMBERLAND AND WEST CENTRAL DAUPHIN COUNTIES...

AT 249 PM EDT...A STRONG THUNDERSTORM WAS LOCATED 14 MILES SOUTHEAST
OF LEWISTOWN...MOVING SOUTHEAST AT 25 MPH.

WIND GUSTS TO 50 MPH AND PEA-SIZED HAIL ARE POSSIBLE WITH THIS STORM.
EXPECT INTENSE LIGHTNING FROM THIS STORM. SEEK SHELTER IN A STURDY
STRUCTURE.

THIS STORM WILL BE NEAR LOYSVILLE AROUND 300 PM...NEW BLOOMFIELD
AROUND 310 PM AND SHERMANSDALE AROUND 315 PM.

THIS WILL IMPACT THE FOLLOWING CENTRAL PENNSYLVANIA INTERSTATES...
I-81 BETWEEN MILE MARKERS 51 AND 53.

FORECASTER: BEACHLER
Special weather statement, Aug 2, 3:20 PM EDT, 1 hour 22 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
320 PM EDT SAT AUG 2 2008

PAZ056-057-063-065-021945-
CUMBERLAND PA-DAUPHIN PA-PERRY PA-YORK PA-
320 PM EDT SAT AUG 2 2008

...A STRONG THUNDERSTORM WILL AFFECT EASTERN PERRY...NORTHEASTERN
CUMBERLAND...NORTHWESTERN YORK AND SOUTHERN DAUPHIN COUNTIES...

AT 316 PM EDT...A STRONG THUNDERSTORM WAS LOCATED 14 MILES NORTH OF
CARLISLE...MOVING SOUTHEAST AT 23 MPH.

WIND GUSTS TO 50 MPH...UP TO PEA-SIZED HAIL...BRIEF HEAVY DOWNPOURS
CAUSING SOME PONDING ON AREA ROADS.

THIS STORM WILL BE NEAR DUNCANNON AROUND 330 PM AND ENOLA AROUND 345
PM.

THIS WILL IMPACT THE FOLLOWING CENTRAL PENNSYLVANIA INTERSTATES...THE
PENNSYLVANIA TURNPIKE BETWEEN MILE MARKERS 225 AND 249...I-70 BETWEEN
MILE MARKERS 225 AND 249...I-81 BETWEEN MILE MARKERS 49 AND 80...I-83
BETWEEN MILE MARKERS 34 AND 50...ALL OF I-283.

FORECASTER: BEACHLER
Special weather statement, Aug 2, 3:55 PM EDT, 47 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
355 PM EDT SAT AUG 2 2008

PAZ057-063-065-022030-
CUMBERLAND PA-DAUPHIN PA-YORK PA-
355 PM EDT SAT AUG 2 2008

...A STRONG THUNDERSTORM WILL AFFECT NORTH CENTRAL YORK...
NORTHEASTERN CUMBERLAND AND SOUTH CENTRAL DAUPHIN COUNTIES...

AT 353 PM EDT...A STRONG THUNDERSTORM WAS LOCATED NEAR CAMP HILL...
MOVING SOUTHEAST AT 26 MPH.

WIND GUSTS TO 50 MPH AND PEA-SIZED HAIL ARE POSSIBLE WITH THIS STORM.

THIS STORM WILL BE NEAR CAMP HILL AROUND 400 PM...LEWISBERRY AROUND
410 PM AND VALLEY GREEN AROUND 420 PM.

THIS WILL IMPACT THE FOLLOWING CENTRAL PENNSYLVANIA INTERSTATES...THE
PENNSYLVANIA TURNPIKE BETWEEN MILE MARKERS 235 AND 249...I-70 BETWEEN
MILE MARKERS 235 AND 249...I-81 BETWEEN MILE MARKERS 60 AND 67...I-83
BETWEEN MILE MARKERS 30 AND 45...ALL OF I-283.

THIS WILL ALSO IMPACT THE FOLLOWING MAJOR ROADS...ROUTE 11/15...ROUTE
15.

FORECASTER: LA CORTE
Local storm report, Aug 2, 4:18 PM EDT, 24 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE STATE COLLEGE PA
418 PM EDT SAT AUG 02 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0800 AM     HAIL             BELLEFONTE              40.91N 77.77W
08/02/2008  E0.88 INCH       CENTRE             PA   PUBLIC

0800 AM     TSTM WND DMG     BELLEFONTE              40.91N 77.77W
08/02/2008                   CENTRE             PA   PUBLIC

            TREES DOWN

0100 PM     HAIL             E NEWVILLE              40.17N 77.40W
08/02/2008  E0.75 INCH       CUMBERLAND         PA   TRAINED SPOTTER

            HEAVY RAIN AND 3/4 INCH HAIL REPORTED IN NEWVILLE

0115 PM     HAIL             NEWVILLE                40.17N 77.40W
08/02/2008  E1.00 INCH       CUMBERLAND         PA   LAW ENFORCEMENT

0115 PM     TSTM WND DMG     NEWVILLE                40.17N 77.40W
08/02/2008                   CUMBERLAND         PA   LAW ENFORCEMENT

            TREES AND WIRES DOWN

0127 PM     HAIL             4 S CARLISLE            40.14N 77.20W
08/02/2008  E0.88 INCH       CUMBERLAND         PA   PUBLIC

            NICKEL SIZE HAIL REPORTED JUST SOUTH OF CARLISLE.

0135 PM     TSTM WND DMG     CHAMBERSBURG            39.93N 77.66W
08/02/2008                   FRANKLIN           PA   TRAINED SPOTTER

            SEVERAL TREES AND LARGE BRANCHES REPORTED DOWN IN
            CHAMBERSBURG. ALSO MINOR STREET FLOODING ALONG ROUTE 11.

0210 PM     HAIL             EAST BERLIN             39.94N 76.98W
08/02/2008  E0.75 INCH       ADAMS              PA   PUBLIC

0227 PM     HAIL             ABBOTTSTOWN             39.88N 76.99W
08/02/2008  E0.88 INCH       YORK               PA   PUBLIC

0230 PM     TSTM WND DMG     2 N ABBOTTSTOWN         39.91N 76.99W
08/02/2008                   ADAMS              PA   LAW ENFORCEMENT

            TREES REPORTED DOWN ON ROUTE 194 NEAR JACOBS MILL RD IN
            HAMILTON TWP.

&&

CJE
Special weather statement, Aug 2, 4:23 PM EDT, 19 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
423 PM EDT SAT AUG 2 2008

PAZ036-064-065-022145-
ADAMS PA-FRANKLIN PA-YORK PA-
423 PM EDT SAT AUG 2 2008

...A STRONG THUNDERSTORM WILL AFFECT EAST CENTRAL FRANKLIN
COUNTY...SOUTHERN ADAMS COUNTY AND SOUTHWESTERN YORK COUNTY THROUGH
545 PM EDT...

AT 421 PM EDT...A STRONG THUNDERSTORM WAS LOCATED 10 MILES WEST OF
GETTYSBURG...MOVING TO THE EAST SOUTHEAST AT 28 MPH.

WIND GUSTS TO 40 MPH AND HAIL UP TO DIME SIZE ARE POSSIBLE WITH THIS
STORM. EXPECT OCCASIONAL...DANGEROUS CLOUD TO GROUND LIGHTNING
FROM THIS STORM. DO NOT STAY IN THE OPEN NOR SEEK SHELTER UNDER
TREES WHEN LIGHTNING THREATENS...MOVE INDOORS WHEN A THUNDERSTORM
APPROACHES.

THIS STORM WILL BE NEAR CASHTOWN...FAIRFIELD...AND CARROLL VALLEY
AROUND 430 PM...GETTYSBURG...AND SEVEN STARS AROUND 440 PM...
BONNEAUVILLE...AND GERMANTOWN AROUND 450 PM...NEW OXFORD...AND
LITTLESTOWN AROUND 500 PM AND MCSHERRYSTOWN AROUND 510 PM.

THIS WILL IMPACT THE FOLLOWING CENTRAL PENNSYLVANIA INTERSTATES...
I-83 BETWEEN MILE MARKERS 1 AND 7.

FORECASTER: LAMBERT
Special weather statement, Aug 2, 4:28 PM EDT, 14 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
428 PM EDT SAT AUG 2 2008

PAZ065-066-022130-
LANCASTER PA-YORK PA-
428 PM EDT SAT AUG 2 2008

...A STRONG THUNDERSTORM WILL AFFECT CENTRAL AND NORTHEASTERN YORK
COUNTY AND WESTERN LANCASTER COUNTY THROUGH 530 PM EDT...

AT 425 PM EDT...A STRONG THUNDERSTORM WAS LOCATED NEAR WEIGELSTOWN...
MOVING SOUTHEAST AT 24 MPH.

BRIEF DOWNBURST WIND GUSTS TO 50 MPH AND HAIL UP TO DIME SIZE ARE
POSSIBLE WITH THIS STORM. EXPECT FREQUENT...DANGEROUS CLOUD TO
GROUND LIGHTNING FROM THIS STORM. DO NOT STAY IN THE OPEN NOR SEEK
SHELTER UNDER TREES WHEN LIGHTNING THREATENS...MOVE INDOORS WHEN A
THUNDERSTORM APPROACHES.

THIS STORM WILL BE NEAR MANCHESTER AROUND 440 PM...YORK AROUND 450
PM...HALLAM AROUND 500 PM...EAST PROSPECT AROUND 510 PM AND SAFE
HARBOR AROUND 520 PM.

THIS WILL IMPACT THE FOLLOWING CENTRAL PENNSYLVANIA INTERSTATES...
I-83 BETWEEN MILE MARKERS 12 AND 36.

FORECASTER: LAMBERT

The office that day

Everything else NWS State College, PA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 1, 11:59 PM EDTSevere Thunderstorm WarningCTPSomerset31 min
Aug 2, 12:38 AM EDTAreal Flood AdvisoryCTPSomerset3 hr
Aug 2, 3:35 AM EDTAreal Flood AdvisoryCTPSomerset3 hr
Aug 2, 5:21 AM EDTAreal Flood AdvisoryCTPPotter, Tioga3 hr
Aug 2, 6:39 AM EDTSevere Thunderstorm WarningCTPCentre, Clearfield, Clinton, Elk66 min
Aug 2, 7:03 AM EDTSevere Thunderstorm WarningCTPPotter, Tioga57 min
Aug 2, 7:28 AM EDTSevere Thunderstorm WarningCTPCentre, Clearfield47 min
Aug 2, 8:44 AM EDTSevere Thunderstorm WarningCTPNorthumberland, Schuylkill, Snyder, Union61 min
Aug 2, 9:40 AM EDTSevere Thunderstorm WarningCTPDauphin, Lebanon, Schuylkill42 min
Aug 2, 12:51 PM EDTSevere Thunderstorm WarningCTPAdams, Cumberland, Perry39 min
Aug 2, 1:11 PM EDTSevere Thunderstorm WarningCTPAdams, Cumberland, Franklin49 min
Aug 2, 1:28 PM EDTSevere Thunderstorm WarningCTPAdams, Cumberland, York62 min
Aug 2, 2:26 PM EDTSevere Thunderstorm WarningCTPAdams, Lancaster, York52 min
Aug 2, 4:47 PM EDTSevere Thunderstorm WarningCTPAdams, Cumberland, York58 min
Aug 2, 5:00 PM EDTTornado WarningCTPYork60 min
Aug 2, 5:21 PM EDTSevere Thunderstorm WarningCTPAdams, Cumberland, Franklin, York54 min
Aug 2, 5:39 PM EDTSevere Thunderstorm WarningCTPAdams, York96 min
Aug 2, 6:25 PM EDTSevere Thunderstorm WarningCTPAdams, York65 min

Nearby

Severe Thunderstorm Warnings in Pennsylvania, 2008Every severe thunderstorm warning in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.